Alert archive / Texas / Wind Chill Advisories in 2014

Wind Chill Advisory 9, NWS Brownsville, TX

March 3, 2014Cameron County, Hidalgo County, Willacy County, Texas

NWS Brownsville, TX issued this wind chill advisory at Mar 3, 2014, 7:29 PM CST for Cameron County, Hidalgo County, Willacy County, Texas. It took effect at Mar 4, 2014, 12:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 3, 2014, 7:29 PM CST (01:29 UTC)
In effect from
Mar 4, 2014, 12:00 AM CST
Expired
Mar 4, 2014, 9:00 AM CST
In force
9 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Hidalgo County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 57 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 1.5 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2014-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2014-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 290 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
756 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
290 m²/s²
0-3 km storm-relative helicity
588 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

934 
WWUS44 KBRO 040129
WSWBRO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
729 PM CST MON MAR 3 2014

...CHILLY NIGHT AHEAD...

.THE COMBINATION OF FALLING TEMPERATURES AND MODERATE NORTHWEST TO
NORTH WINDS OVERNIGHT AND TUESDAY MORNING TO LOWER WIND CHILL VALUES.
WINDS CHILL TO BE AT THEIR LOWEST READINGS AS WINDS BECOME THE
STRONGEST BY SUNRISE AND CONTINUE THROUGH THE MORNING SCHOOL AND
WORK COMMUTE. 

TXZ253>257-041100-
/O.NEW.KBRO.WC.Y.0009.140304T0600Z-140304T1800Z/
HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...MCALLEN...EDINBURG...PHARR...MISSION...
WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
729 PM CST MON MAR 3 2014

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST TUESDAY. 

* WIND CHILL VALUES...25 TO 30 DEGREES.

* TIMING...MIDNIGHT TO NOON TUESDAY. LOWEST VALUES OCCURRING 4 AM
  TO 9 AM

* IMPACT...DANGEROUSLY COLD WIND CHILL VALUES MAY LEAD TO
  FROSTBITE DURING EXTENDED PERIODS ON EXPOSED SKIN. DRESS IN
  LAYERS BEFORE VENTURING OUTSIDE. CHILDREN AND ADULTS STANDING
  OUTSIDE FOR LONG DURATIONS...SUCH AS AT BUS STOPS SHOULD TAKE
  EXTRA PRECAUTIONS TO STAY WARM BOTH IN THE EARLY MORNING AND THE
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL
DROP TO 30 OR LOWER FOR AT LEAST 2 HOURS FOR THE RIO GRANDE
VALLEY AND 25 DEGREES OR LOWER FOR 2 OR MORE HOURS FOR THE RIO
GRANDE PLAINS AND NORTHERN RANCHLANDS...WITH WINDS OF 10 MPH OR
GREATER.

&&

$$
2 follow-up statements
821 
WWUS44 KBRO 040942
WSWBRO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
342 AM CST TUE MAR 4 2014

...CHILLY NIGHT AHEAD...

.THE COMBINATION OF FALLING TEMPERATURES AND MODERATE NORTHWEST
TO NORTH WINDS THIS MORNING WILL LOWER WIND CHILL VALUES. WINDS 
CHILL WILL BE AT THEIR LOWEST READINGS AS WINDS BECOME THE
STRONGEST BY SUNRISE AND CONTINUE THROUGH THE MORNING SCHOOL AND
WORK COMMUTE.

TXZ253>257-041500-
/O.EXT.KBRO.WC.Y.0009.000000T0000Z-140304T1500Z/
HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...MCALLEN...EDINBURG...PHARR...MISSION...
WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
342 AM CST TUE MAR 4 2014

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WIND CHILL VALUES...25 TO 30 DEGREES.

* TIMING...EARLY MORNING HOURS THROUGH 9AM.

* IMPACT...DANGEROUSLY COLD WIND CHILL VALUES MAY LEAD TO 
  FROSTBITE DURING EXTENDED PERIODS ON EXPOSED SKIN. DRESS IN 
  LAYERS BEFORE VENTURING OUTSIDE. CHILDREN AND ADULTS STANDING 
  OUTSIDE FOR LONG DURATIONS...SUCH AS AT BUS STOPS SHOULD TAKE 
  EXTRA PRECAUTIONS TO STAY WARM BOTH IN THE EARLY MORNING AND 
  THE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL
DROP TO 30 OR LOWER FOR AT LEAST 2 HOURS FOR THE RIO GRANDE
VALLEY AND 25 DEGREES OR LOWER FOR 2 OR MORE HOURS FOR THE RIO
GRANDE PLAINS AND NORTHERN RANCHLANDS...WITH WINDS OF 10 MPH OR
GREATER.

&&

$$
792 
WWUS44 KBRO 041514
WSWBRO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
914 AM CST TUE MAR 4 2014

...IMPROVED WIND CHILL CONDITIONS...

.WINDS HAVE DECREASED TO LIGHT...WITH LESS IMPACT ON APPARENT
TEMPERATURES. WIND CHILL READINGS WILL NOW REMAIN ABOVE CRITERIA.

TXZ253>257-041615-
/O.EXP.KBRO.WC.Y.0009.000000T0000Z-140304T1500Z/
HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...MCALLEN...EDINBURG...PHARR...MISSION...
WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
914 AM CST TUE MAR 4 2014

...WIND CHILL ADVISORY HAS EXPIRED...

HIGH PRESSURE IS SPREADING OUT OVER DEEP SOUTH TEXAS AND THE RIO
GRANDE VALLEY...YIELDING LIGHTER NORTH WINDS AND WARMER APPARENT
TEMPERATURES. THE WIND CHILL ADVISORY FOR THE LOWER RIO GRANDE
VALLEY HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind chill advisory went out at Mar 3, 5:51 PM CST, 1 hour 38 minutes earlier.

Area forecast discussion, Mar 3, 5:51 PM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
551 PM CST MON MAR 3 2014

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...MVFR CIGS AT THE REGIONAL AIRPORTS TO LOWER LATER TONIGHT
AS COASTAL SURFACE TROUGH STRENGTHENS. PERIODS OF RAIN AND DRIZZLE
TO DEVELOP OVERNIGHT BECOMING INTERMITTENT THROUGH MUCH OF
TUESDAY. THE TROUGH BECOMES THE STRONGEST TUESDAY MORNING WITH
CIGS LOWERING TO IFR NEAR THE COAST AFFECTING MAINLY BRO WITH
LOWER PROBABILITY OF IFR OR LI FR AT KAREL AND KM FE. AS WIDESPREAD
DRIZZLE AND LIGHT RAIN DEVELOP OCCASIONAL LOWER VISIBILITIES IN
MIST/FOG IS ANTICIPATED. AGAIN THE WORSE CONDITIONS TO OCCUR
TUESDAY MORNING. CONDITIONS TO IMPROVE WEST TO EAST LATE TUESDAY
IF TROUGH WEAKENS OR MOVES EAST EARLIER. WINDS TO REMAIN NORTHWEST
TO NORTH LESS THAN 15 KNOTS MUCH OF THE NIGHT. STRONGER WINDS TO
DEVELOP NEAR THE COAST TUESDAY MORNING WITH GUSTS APPROACHING 20
KNOTS.

&&

.PREV DISCUSSION... /ISSUED 152 PM CST MON MAR 3 2014/

SHORT TERM /NOW THROUGH TUESDAY NIGHT/...GUSTY NORTH WINDS WILL
SLOWLY DIMINISH THROUGH THIS EVENING AS THE PRESSURE GRADIENT
WEAKENS. THE WIND CHILL ADVISORY REMAINS IN EFFECT FOR
STARR...HIDALGO...WILLACY AND CAMERON COUNTIES UNTIL 4 PM AS
CURRENT WIND CHILL VALUES ARE IN THE UPPER 20S. THE LATEST WATER
VAPOR IMAGERY SHOWS THE NEXT SHORT WAVE MOVING OVER ARIZONA/NEW
MEXICO THIS AFTERNOON. THIS FEATURE APPROACHES DEEP SOUTH TEXAS
LATER TONIGHT INTO TUESDAY. THIS WILL ALLOW FOR AN INCREASE IN
LIGHT RAIN/DRIZZLE TO DEVELOP ACROSS THE AREA TONIGHT INTO TUESDAY
MORNING AS THE COASTAL TROUGH STRENGTHENS. THE BEST COVERAGE OF
LIGHT RAIN AND DRIZZLE WILL BE ALONG AND EAST OF INTERSTATE 69C/US
HIGHWAY 281 WITH THE BEST POPS OVER THE GULF WATERS. LOW
TEMPERATURES TONIGHT SHOULD REMAIN IN THE MID TO UPPER 30S. HIGH
TEMPERATURES ON TUESDAY WILL RANGE UPPER 40S NEAR THE COAST TO THE
MID 50S ACROSS THE WEST. RAIN CHANCES DECREASE FROM WEST TO EAST
DURING THE DAY ON TUESDAY. OVERNIGHT LOW TEMPERATURES TUESDAY
NIGHT WILL BE LOW TO MID 40S WITH UPPER POSSIBLE NEAR THE COAST.
CLOUDY SKIES AND NORTH WINDS WILL PREVAIL ACROSS THE RIO GRANDE
VALLEY AND DEEP SOUTH TEXAS THROUGH THE FORECAST PERIOD.

LONG TERM /WEDNESDAY THROUGH MONDAY/...SFC LOW PRESSURE OVER
THE SOUTHWESTERN GULF OF MEXICO WEDNESDAY IS DEPICTED TO BE WEAKER
AND FURTHER EAST WITH LESS WRAP AROUND SHOWERS THEN PREVIOUS MODEL
RUNS SO CONTINUED THE TREND OF DECREASING POPS WITH A MENTION OVER
THE COASTAL WATERS WEDNESDAY MORNING. S/W TROUGH ACROSS THE HIGH
PLAINS WILL DIVE INTO THE MID SOUTH WEDNESDAY NIGHT SUPPORTING A
WEAK COLD FRONT WHICH WILL MOVE THROUGH WEDNESDAY NIGHT AND EARLY
THURSDAY MORNING. THIS WILL BE A DRY FRONT WITH NO PRECIPITATION
EXPECTED JUST BACKING THE WINDS AND CLEARING OUT THE SKIES FOR THE
MOST PART AS SFC HIGH PRESSURE MOVES IN. THURSDAY AND FRIDAY WILL
FEATURE MODERATING TEMPERATURES WITH SUNNY SKIES WITH SUBSIDENCE
ALOFT. HIGH PRESSURE WILL SCOOT TO THE EAST ALLOWING SFC WINDS TO
SWITCH TO THE SOUTHEAST FRIDAY. NEXT S/W TROUGH MOVES ACROSS THE
ROCKIES AND SUPPORTS A COLD FRONT INTO DEEP SOUTH TEXAS SATURDAY
NIGHT. MODELS IN DECENT AGREEMENT WITH THE FRONTAL PASSAGE AND
POPS LOOK REASONABLE SATURDAY NIGHT AND SUNDAY. THERE ARE
DIFFERENCES SUNDAY NIGHT AND MONDAY AS THE EURO CUTS OFF A MID
LEVEL LOW TO OUR WEST AND IS SLOWER THAN THE GFS WHICH NOW
DEVELOPS A CLOSED LOW BUT IS FURTHER NORTH AND A LITTLE FASTER.
KEPT SLIGHT CHANCE POPS INTO MONDAY UNTIL MODELS COME INTO BETTER
AGREEMENT.

TEMPERATURES ON WEDNESDAY WILL BE HELD DOWN BY CLOUD COVER BUT STILL
SHOULD MAKE IT INTO THE 60S AND PERHAPS LOWER 70S FURTHER WEST. AS
CLOUDS DECREASE THURSDAY TEMPERATURES WILL RISE INTO THE 70S
THURSDAY. WITH SOUTHEAST FLOW AND CONTINUED SUNNY SKIES HIGHS WILL
MAKE IT INTO THE 70S AND LOWER 80S FRIDAY AND SATURDAY. BEHIND THE
FRONT ON SUNDAY HIGHS WILL MAKE IT ONLY INTO THE 60S.

MARINE...NOW THROUGH TUESDAY NIGHT...MARINE OBSERVATION PLATFORMS
INDICATE STRONG NORTH WINDS CONTINUE ALONG THE LOWER TEXAS COAST
THIS AFTERNOON. BUOY 42020 CURRENT REPORTING NORTH WINDS AT 21
KNOTS WITH GUST AROUND 27 KNOTS AND SEAS SLIGHTLY OVER 11.2 FEET.
UNSETTLED MARINE CONDITIONS EXPECTED TO CONTINUE ACROSS THE MARINE
AREA THROUGH TUESDAY NIGHT. A SMALL CRAFT ADVISORY REMAINS IN
EFFECT FOR THE LAGUNA MADRE THROUGH 6 PM. HAVE EXTENDED THE SMALL
CRAFT ADVISORY FOR THE LOWER TEXAS GULF WATERS THROUGH TONIGHT AS
SEAS WILL BE SLOW TO SUBSIDE AND STRONG WINDS EXPECTED TO RETURN
TO THE OFFSHORE WATERS LATER TONIGHT.

WEDNESDAY THROUGH SATURDAY...FAVORABLE MARINE CONDITIONS RETURN FOR
WEDNESDAY. A QUICK MOVING COLD FRONT WILL MOVE THROUGH THURSDAY WITH
WINDS INCREASING TO MODERATE LEVELS AND SMALL CRAFT SHOULD EXERCISE
CAUTION. HIGH PRESSURE WORKS IN THURSDAY WITH FAVORABLE MARINE
CONDITIONS RETURNING. HIGH PRESSURE SLIDES TO THE EAST ALLOWING
WINDS TO SWITCH TO THE SOUTHEAST FRIDAY. LOW PRESSURE STRENGTHENS IN
WEST TEXAS RATCHETING UP THE WINDS FRIDAY INTO SATURDAY WITH SMALL
CRAFT EXERCISE CAUTION OR LOW END SMALL CRAFT ADVISORIES POSSIBLE
FRIDAY INTO FRIDAY NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  36  48  48  66 /  50  60  20  10
BROWNSVILLE          37  48  48  68 /  40  50  20  10
HARLINGEN            36  50  48  68 /  40  50  20  10
MCALLEN              36  52  47  68 /  40  50  20  10
RIO GRANDE CITY      35  57  47  71 /  30  20  10  10
SOUTH PADRE ISLAND   41  50  50  66 /  50  60  20  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR GMZ130-132-
     135.

     SMALL CRAFT ADVISORY UNTIL 6 AM CST TUESDAY FOR GMZ150-155-170-
     175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

59/68
Hazardous weather outlook, Mar 3, 2:04 PM CST, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
204 PM CST MON MAR 3 2014

TXZ248>257-042015-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
204 PM CST MON MAR 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WIND CHILL ADVISORY IS IN EFFECT FOR STARR...HIDALGO...WILLACY AND
CAMERON COUNTIES THROUGH 4 PM. WIND CHILL BETWEEN 25 AND 30
DEGREES CAN BE EXPECTED ACROSS THE RIO GRANDE VALLEY THOUGH LATE
THIS AFTERNOON.

THERE IS A HIGH RISK OF RIP CURRENTS AT AREA BEACHES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE WILL BE A HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES
TUESDAY. MARINE CONDITIONS WILL IMPROVE FOR THE REMAINDER OF
THE WEEK BUT WILL DETERIORATE ON SUNDAY AS THE NEXT COLD FRONT
ARRIVES

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-042015-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
204 PM CST MON MAR 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A SMALL CRAFT ADVISORY IN EFFECT FOR LAGUNA MADRE AND THE GULF
WATERS THROUGH 6 PM. SMALL CRAFT ADVISORIES WILL LIKELY BE
EXTENDED THROUGH TONIGHT FOR THE LOWER TEXAS GULF WATERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ROUGH SEAS AND STRONG WINDS WILL LIKELY REQUIRE ADDITIONAL SMALL
CRAFT ADVISORIES TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Chill Advisories in Texas, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.